Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 311, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 6:15 AM CDT for Lee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 6:15 AM CDT (11:15 UTC)
- Expired
- Jul 6, 2007, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Lee County, TX
The radar
The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 061115
FFWEWX
TXC287-061415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 AM CDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LEXINGTON...GIDDINGS...
* UNTIL 915 AM CDT
* AT 615 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM NUMEROUS THUNDERSTORMS TRAINING ACROSS LEE COUNTY.
AT 608 AM...LAW ENFORCEMENT REPORTED NUMEROUS ROAD CLOSURES IN LEE
COUNTY. RAINFALL AMOUNTS OVER 2 INCHES MAY HAVE FALLEN EARLY THIS
MORNING...AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL REMAIN
POSSIBLE ACROSS PARTS OF LEE COUNTY THROUGH 8 AM.
DO NOT DRIVE IN TO FLOODED AREAS...ESPECIALLY AT NIGHT. TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND
PICKUPS. TURN AROUND DONT DROWN.
LAT...LON 3024 9675 3014 9683 3004 9702 3026 9708
3042 9731 3045 9717 3056 9697 3054 9692
3047 9691 3037 9676 3033 9674 3033 9669
3030 9665
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:14 AM CDT, 1 minute earlier.
Area forecast discussion, Jul 6, 6:14 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 614 AM CDT FRI JUL 6 2007 .AVIATION... LITTLE CHANGE OVER THE NEXT 24 HOURS AS A MOIST UNSTABLE AIRMASS OVER SOUTH TEXAS COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN ISOLD-SCT SHRA/TSRA ACROSS THE AREA. MVFR TO OCNLY IFR CIGS THIS MORNING WILL SLOWLY GIVE WAY TO VFR CONDITIONS AFTER 16Z...HOWEVER CIGS AND VSBYS WILL BE LOWER IN THE SHRA/TSRA. SURFACE WINDS WILL BE LIGHT AND VARIABLE IN DIRECTION. && .PREV DISCUSSION... /ISSUED 443 AM CDT FRI JUL 6 2007/ DISCUSSION... NOCTURNAL THUNDERSTORMS CONTINUE TO TRAIN OVER A NARROW SWATH NEAR A HONDO TO SEGUIN TO LEXINGTON LINE. THE CONVECTION FOCUS BROADENS AS IT CONTINUES NORTHEAST INTO NE TX WHERE A LARGE PORTION OF THE LOW PRESSURE SYSTEM ALOFT IS BREAKING AWAY FROM A BROADER AXIS OF CIRCULATION CENTERED NEAR A JCT TO ACT LINE. TROPICAL ZR WAS REINSTATED FOR THE KEWX 88D AS A SMALL CELL OVER CEDAR PARK SHOWED AN UNDERESTIMATING BIAS OF CLOSE TO 3. MODELS CONTINUE TO SHOW POOR AGREEMENT ON QPF...BUT A SPLIT OF THE NAM/GFS SEEMS PRACTICAL, WITH THE NAM PERFORMING BETTER. THE GFS CONTINUES TO HIGHLIGHT A HEAVY RAIN EVENT POSSIBLE OVER THE RIO GRANDE PLAINS TONIGHT, BUT RADAR TRENDS SUGGEST A LOT OF THAT RAIN MAY DEVELOP TODAY. THIS WAS THE MAIN REASON TO EXTEND THE WATCH WESTWARD, BUT THE LACK OF RECENT RAINFALL AND LOWER NAM QPF VALUES FOR TODAY KEPT US FROM EXTENDING THE WATCH ALL THE WAY TO THE RIO GRANDE. MODEL CONSENSUS HAS GRADUALLY DECREASING RAIN CHANCES SATURDAY INTO SUNDAY, BUT THE GFS CONTINUES TO ADVERTISE HEAVY RAINS CENTERED OVER OUR AREA THROUGH THIS PERIOD. WILL FOLLOW THE GFS POPS VAGUELY, BUT SHADE TOWARD THE DRIER TREND BY SUNDAY. THE SHIFT TO A DRIER PATTERN DOESNT TAKE US OUT OF A RAIN PATTERN COMPLETELY AS THE UPPER RIDGE TO THE WEST WILL STILL ALLOW FOR ENERGY TO SLIDE SOUTH FROM THE HIGH PLAINS. HOWEVER, THE AIR SHOULD GRADUALLY DRY OUT TO MORE NORMAL LEVELS WITH HIGH TEMPS RETURNING TO THE LOW TO MID 90S FOR MUCH OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 72 88 73 91 / 60 40 30 30 40 AUSTIN BERGSTROM INTL AIRPORT 86 69 89 72 89 / 70 40 30 40 40 DEL RIO INTL AIRPORT 92 74 91 75 96 / 40 40 30 30 10 SAN ANTONIO INTL AIRPORT 86 73 88 74 89 / 60 50 30 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 18/01
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 6, 6:12 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD GIDDINGS 30.18N 96.93W
07/06/2007 LEE TX LAW ENFORCEMENT
SEVERAL RDS CLOSED ACROSS COUNTY. CO304, CR306 NEAR THE
CREEK, CR309 NEAR CR315 AND FM112 NEAR THE MILAM CO LINE
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:13 PM CDT | River Flood Warning | EWX | Bastrop | 36 hr |
| Jul 5, 9:38 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Jul 5, 11:03 PM CDT | River Flood Warning | EWX | Frio | 10 hr |
| Jul 6, 1:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 4 hr |
| Jul 6, 2:59 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 6, 3:23 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 3:46 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 41 hr |
| Jul 6, 3:57 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jul 6, 4:54 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 6, 5:30 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | EWX | Fayette | 50 hr |
| Jul 6, 12:45 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| Jul 6, 1:07 PM CDT | Flash Flood Warning | EWX | DeWitt | 4 hr |
| Jul 6, 1:30 PM CDT | Flash Flood Warning | EWX | Lavaca | 4 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Dimmit, Frio, Zavala | 3 hr |
| Jul 6, 4:48 PM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 6, 5:12 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 6, 5:42 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 6, 6:20 PM CDT | Flash Flood Warning | EWX | Fayette | 115 min |
| Jul 6, 6:53 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.